Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Norman, OK

August 9, 2015Ellis County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 9, 2015, 4:13 PM CDT for Ellis County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2015, 4:13 PM CDT (21:13 UTC)
Expired
Aug 9, 2015, 4:45 PM CDT
In force
32 min
Issued by
NWS Norman, OK

County Ellis County, OK

The radar

The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2636 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS84 KOUN 092113
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SUN AUG 9 2015
 
OKZ009-010-092145-
ELLIS OK-WOODWARD OK-
413 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELLIS AND
SOUTHWESTERN WOODWARD COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
GAGE...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3654 9948 3630 9934 3620 9971 3641 9983
TIME...MOT...LOC 2111Z 244DEG 17KT 3632 9968 

$$
WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:54 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 9, 2:54 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT SUN AUG 9 2015

.DISCUSSION...
A FEW SHOWERS CONTINUE TO LINGER ALONG THE STATIONARY FRONT THIS
AFTERNOON ACROSS EXTREME NORTHERN OK. SOUTH OF HERE...AN OUTFLOW
BOUNDARY CAN BE SEEN SLOWLY MOVING TO THE SOUTH FROM NEAR
HENNESSEY TO PERRY. ISOLATED STORMS MAY MANAGE TO DEVELOP ALONG
THIS BOUNDARY THROUGH THE AFTERNOON/EARLY EVENING...PERHAPS AS FAR
WEST AS CLINTON. IF THEY DO...THEY WILL HAVE THE POTENTIAL TO
PRODUCE SEVERE WIND GUSTS. OTHERWISE...STILL EXPECT HIGHEST POPS
LATER TONIGHT ALONG THE BOUNDARY ACROSS NW AND NORTHERN OK AS A
SHORTWAVE TROUGH ROUNDS THE RIDGE. SOME HEAVY RAINFALL AND WIND
GUSTS NEAR 40 TO 50 MPH WILL BE THE MAIN THREATS WITH THESE
STORMS.

AS THE FRONT SLOWLY PROGRESSES SOUTHWARD TOMORROW MORNING THROUGH
TOMORROW AFTERNOON...LOW POPS WILL ACCOMPANY IT OVER CENTRAL OK.
STILL EXPECT HEAT INDICES AHEAD OF THE FRONT TO EXCEED 105 DEGREES
SO ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR SOUTHERN OK.
DEPENDING ON CLOUD COVER/LINGERING PRECIP TOMORROW HIGH TEMPS MAY
NEED TO BE INCREASED FURTHER NORTH...WHICH COULD RESULT IN AN
EXPANSION OF THE HEAT ADVISORY INTO CENTRAL OK. BELOW AVG TEMPS
ARE STILL EXPECTED BEHIND THE FRONT TUE-FRI. BY TUESDAY...MOST OF
THE RAIN CHCS WILL SHIFT TO THE NW/W WITHIN A MID LEVEL MOIST AXIS
AS SEVERAL MID LEVEL SHORTWAVE TROUGHS CONTINUE TO ROUND THE
EASTERN FRINGE OF THE RIDGE. IT APPEARS RAIN CHANCES WILL SLOWLY
SHIFT EAST INTO CENTRAL OK THROUGH THROUGH MID WEEK BEFORE DRIER
AIR IMPACTS THE REGION FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  96  73  90 /  20  30  20  10
HOBART OK         75  99  74  93 /  30  30  20  30
WICHITA FALLS TX  77 103  77  97 /   0  10  20  20
GAGE OK           71  94  70  87 /  50  30  30  30
PONCA CITY OK     76  95  72  88 /  40  20  10  10
DURANT OK         76 104  77  96 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ007-008-012-013-
     018>020-024>032-039>043-045>048-050>052.

     HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR OKZ032-039>043-
     045>048-050>052.

TX...NONE.
&&

25/03
Hazardous weather outlook, Aug 9, 11:44 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT SUN AUG 9 2015

OKZ004>048-050>052-TXZ083>090-101645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS PORTIONS OF NORTHERN OKLAHOMA. CHANCES WILL
INCREASE THIS EVENING ACROSS NORTHERN AND WESTERN OKLAHOMA. THERE
IS A MARGINAL RISK FOR AREAS NORTH OF A LINE FROM CHEYENNE... TO
ENID AND PERRY OKLAHOMA THAT A FEW STRONG TO POSSIBLY SEVERE
STORMS MAY DEVELOP. GUSTY WINDS... UP TO 60 MPH... AND HAIL TO THE
SIZE OF QUARTERS ARE THE PRIMARY HAZARDS. OTHERWISE... FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN
CONCERNS.

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY
MONDAY BUT THE POTENTIAL FOR ANY SEVERE STORMS WILL DIMINISH AFTER
SUNSET.

.HEAT...
TRIPLE DIGIT TEMPERATURES AND HEAT INDICES ARE EXPECTED ONCE AGAIN
THIS AFTERNOON ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. A
HEAT ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF HIGHWAY
81. PLEASE CONTINUE TO PRACTICE GOOD HEAT SAFETY WHEN WORKING OR
PLAYING OUTSIDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.HEAT...
TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES WILL CONTINUE
THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED... AND REMEMBER TO
PRACTICE GOOD HEAT SAFETY.

.THUNDERSTORMS...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS MONDAY THROUGH THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/MAXWELL

In the hours before

Special weather statement, Aug 9, 10:40 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT SUN AUG 9 2015

OKZ005-006-091630-
ALFALFA OK-WOODS OK-
1040 AM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA AND
NORTHEASTERN WOODS COUNTIES UNTIL 1130 AM CDT...

AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAPRON...
MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3700 9823 3687 9825 3672 9871 3700 9857
TIME...MOT...LOC 1539Z 239DEG 36KT 3687 9858
Special weather statement, Aug 9, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SUN AUG 9 2015

OKZ009-010-092145-
ELLIS OK-WOODWARD OK-
413 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELLIS AND
SOUTHWESTERN WOODWARD COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
GAGE...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3654 9948 3630 9934 3620 9971 3641 9983
TIME...MOT...LOC 2111Z 244DEG 17KT 3632 9968

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:40 AM CDTSpecial Weather StatementOUNAlfalfa50 min
Aug 9, 2:27 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 14 more30 hr
Aug 9, 5:40 PM CDTSpecial Weather StatementOUNEllis35 min
Aug 9, 6:34 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills41 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.